Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 323, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 13, 2021, 6:00 PM CDT for Wichita County, Wilbarger County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 6:00 PM CDT (23:00 UTC)
- Expired
- Jun 13, 2021, 6:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 42 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1837 J/kg
- Mixed-layer CIN
- -145 J/kg
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
538
WUUS54 KOUN 132300
SVROUN
TXC485-487-132345-
/O.NEW.KOUN.SV.W.0323.210613T2300Z-210613T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
600 PM CDT Sun Jun 13 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southwestern Wichita County in northern Texas...
Southeastern Wilbarger County in northern Texas...
* Until 645 PM CDT.
* At 600 PM CDT, a severe thunderstorm was located 4 miles west of
Oklaunion, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Vernon, Oklaunion, Harrold and Grayback.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3383 9933 3419 9932 3419 9901 3417 9895
3384 9894
TIME...MOT...LOC 2300Z 341DEG 11KT 3412 9921
HAIL...1.00IN
WIND...60MPH
$$
MADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:48 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jun 13, 1:48 PM CDT, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Norman OK
148 PM CDT Sun Jun 13 2021
...New SHORT TERM, LONG TERM...
.UPDATE...
Issued at 1030 AM CDT Sun Jun 13 2021
Currently, an MCV associated with a mid-level shortwave embedded
within a larger scale ridge is moving through parts of western OK
and western north TX. These storms could produce some gusty winds
and some small hail. Cloud cover should linger across most of the
area, which will help to keep temperatures cooler than originally
anticipated. Updated PoPs across the aforementioned area to
reflect these showers.
Bunker
&&
.SHORT TERM...
(This evening through Monday)
Issued at 142 PM CDT Sun Jun 13 2021
A Heat Advisory is now in effect through tonight across portions
of central and southeast OK. Try to limit outdoor activity, if at
all possible and drink plenty of water if outdoor activities
cannot be avoided.
Additional storms are possible attendant to the ongoing MCV that
is traversing western OK currently. Later this afternoon, isolated
storms could form along a boundary that is currently situated NW
to SE from near Fairview, to OKC, and into south-central OK. As
heating continues this afternoon, steep mid-level lapse rates will
foster surface-based CAPE upwards of 3000-4000 J/kg. With weak
deep-layer shear, pulse convection will be the primary convective
mode for any storm development this afternoon and evening.
Bunker
&&
.LONG TERM...
(Monday night through next Saturday)
Issued at 142 PM CDT Sun Jun 13 2021
A broad, mid-level ridge will continue to build across the Desert
Southwest and vicinity throughout next week. This ridge will
attempt to break down by late next week into the weekend. Medium
range models are hinting at the potential for a shortwave trough
moving through the Southern Plains that could bring chances for
showers and storms next weekend.
With the aforementioned mid-level ridge positioned just upstream
of the Southern Plains, above normal temperatures are expected
throughout the area for most of the period. Dewpoints, however,
will feel a little drier relative to the last week as they are
forecasted to be in the mid 60s all week. Nevertheless, heat will
be the primary concern in the long term, so be weather aware!
Bunker
&&
.AVIATION...
(18Z TAFS)
Issued at 1236 PM CDT Sun Jun 13 2021
A few showers and thunderstorms are expected later today near LAW
and SPS. They can't be ruled out for OKC/OUN and amendments may be
necessary there after 21Z or so. In addition, MVFR cigs will
briefly impact OKC/OUN for the next couple of hours. Winds will
generally remain ESE around 10 to 15 kt for most terminals.
&&
.UPPER AIR...
Issued at 128 PM CDT Sat Jun 12 2021
No upper air flights are planned at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 68 92 68 93 / 20 0 0 0
Hobart OK 70 95 69 96 / 20 0 0 0
Wichita Falls TX 71 94 70 95 / 30 0 0 0
Gage OK 67 94 69 95 / 0 0 10 0
Ponca City OK 64 93 67 94 / 0 0 0 0
Durant OK 71 93 70 94 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 1 AM CDT Monday for OKZ028>032-040>043-
046>048-050>052.
TX...None.
&&
SHORT TERM...13
LONG TERM....13
AVIATION...03Hazardous weather outlook, Jun 13, 3:26 PM CDT, 2 hours 34 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Norman OK 326 PM CDT Sun Jun 13 2021 OKZ004>048-050>052-TXZ083>090-141645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 326 PM CDT Sun Jun 13 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Thunderstorms will likely redevelop across portions of western and southwestern Oklahoma later this afternoon, and then move into north Texas this evening. A few severe thunderstorms will be possible, with hail up to the size of quarters and wind gusts up to 60 mph. Localized heavy rainfall may also result in minor flooding. .Heat... Heat index values will climb to between 100 and 105 degrees across western north Texas and portions of southern Oklahoma this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Chances for thunderstorms return to parts of northern Oklahoma late Friday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 13, 4:07 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
407 PM CDT Sun Jun 13 2021
OKZ027-028-132130-
Grady OK-McClain OK-
407 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Grady and
northwestern McClain Counties Until 430 PM CDT...
AT 405 PM CDT, a strong thunderstorm was located near Blanchard. This
storm was nearly stationary.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
LAT...LON 3511 9777 3530 9776 3531 9760 3530 9758
3529 9757 3527 9756 3524 9756 3523 9755
3511 9755
TIME...MOT...LOC 2105Z 8DEG 1KT 3517 9766
MADSpecial weather statement, Jun 13, 4:24 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
424 PM CDT Sun Jun 13 2021
OKZ027-028-132200-
Grady OK-McClain OK-
424 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Grady and
southwestern McClain Counties Until 500 PM CDT...
AT 423 PM CDT, strong thunderstorms were along a line extending from
near Bridge Creek to 5 miles southeast of Criner, nearly stationary.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3485 9749 3486 9758 3523 9783 3532 9767
3489 9737
TIME...MOT...LOC 2123Z 124DEG 4KT 3521 9772 3490 9751
MADSpecial weather statement, Jun 13, 4:31 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
431 PM CDT Sun Jun 13 2021
OKZ039-132200-
Stephens OK-
431 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Stephens County
Until 500 PM CDT...
AT 427 PM CDT, a strong thunderstorm was located near Velma. This
storm was nearly stationary.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
LAT...LON 3444 9784 3454 9761 3446 9756 3438 9756
3429 9776
TIME...MOT...LOC 2127Z 60DEG 0KT 3441 9770
MADSpecial weather statement, Jun 13, 4:56 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 456 PM CDT Sun Jun 13 2021 OKZ027-132230- Grady OK- 456 PM CDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northern Grady County Until 530 PM CDT... AT 453 PM CDT, a strong thunderstorm was located 5 miles west of Bridge Creek, moving southwest at 10 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... LAT...LON 3525 9803 3534 9781 3520 9770 3504 9788 TIME...MOT...LOC 2153Z 54DEG 8KT 3523 9782 MAD
Local storm report, Jun 13, 5:16 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
516 PM CDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM FLASH FLOOD MANGUM 34.88N 99.50W
06/13/2021 GREER OK PUBLIC
VIDEO ON TWITTER OF FLOODED STREETS AND
NEIGHBORHOODS.
&&
RCBSpecial weather statement, Jun 13, 5:54 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 554 PM CDT Sun Jun 13 2021 OKZ027-039-040-132330- Grady OK-Stephens OK-Garvin OK- 554 PM CDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Grady...northeastern Stephens and west central Garvin Counties Until 630 PM CDT... AT 551 PM CDT, a strong thunderstorm was located 8 miles northwest of Foster. This storm was nearly stationary. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... LAT...LON 3456 9765 3464 9777 3483 9760 3472 9743 TIME...MOT...LOC 2251Z 222DEG 3KT 3469 9760 MAD
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:57 AM CDT | Special Weather Statement | OUN | Foard | 33 min |
| Jun 13, 4:46 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 44 min |
| Jun 13, 5:25 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 50 min |
| Jun 13, 6:41 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Wilbarger | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.